Georgia, 2010Hail and Damaging Winds in Georgia, March 28, 2010
March 28, 2010 · NWS FFC · 23 events in 19 counties and zones
, while also taking on an increasingly negative tilt. A strong cold front accompanied the upper trough.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $219,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A full-latitude trough was deepening across the eastern U.S., while also taking on an increasingly negative tilt. A strong cold front accompanied the upper trough. Considerable shear and dynamics were noted with the system. While several tornado warnings were issued and a number of at least moderate circulations were evident on Doppler radar with some of the storms during this event, large hail was clearly the dominant severe weather type with this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 28, 4:30 AM EST, 8 hours 55 minutes earlier.
Area forecast discussion, Mar 28, 4:30 AM EST, 8 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT SUN MAR 28 2010
.SHORT TERM /TODAY THROUGH TUESDAY/...
MODELS CONTINUE TO SHOW THE COLD FRONT PUSHING INTO WESTERN SECTS
OF THE STATE THIS AFTERNOON...THEN EAST OF THE COUNTY WARNING
AREA BY MIDNIGHT. SHOULD SEE INITIAL BAND OF SHOWERS/TSTORMS AHEAD
OF THE FRONT AFFECT MAINLY NORTH AND WEST GEORGIA THIS
MORNING...THEN PERHAPS GETTING INTO A BREAK EARLY AFTERNOON AS A
DRY SLOT WORKS INTO THE AREA. HOWEVER...EXPECT REDEVELOPMENT OF
SHOWERS/TSTORMS LATER THIS AFTERNOON/EVENING AS THE FRONT MOVES
EAST ACROSS THE STATE. SPC STILL OUTLOOKING MUCH OF THE AREA FOR
SLIGHT RISK OF SEVERE STORMS TODAY WITH MODEL LIFTED INDICES PROGD
IN THE ZERO TO MINUS 3 RANGE AND CAPES 500 OR BETTER...ESPECIALLY
OVER CENTRAL AND EAST GEORGIA. DAMAGING WINDS AND HAIL CONTINUE TO
BE THE MAIN THREATS...HOWEVER ISOLATED TORNADOES CAN NOT BE
COMPLETELY RULED OUT WITH STRONG LOW LEVEL SHEAR EXPECTED TO
DEVELOP OVER EAST SIDE OF THE STATE. LOOK FOR PRECIP TO TAPER OFF
FROM THE WEST DURING THE EVENING AS THE FRONT PUSHES ACROSS EAST
GEORGIA INTO THE CAROLINAS...BUT SUSPECT WILL SEE LINGERING
SHOWERS LATE TONIGHT INTO MONDAY MAINLY ACROSS NORTH GEORGIA IN
WRAP-AROUND. THE SYSTEM PULLS FAR ENOUGH AWAY FROM THE STATE TO
END ALL MENTION OF PRECIP BY TUESDAY. HIGH PRESSURE AND A MUCH
DRIER AIRMASS BUILDS INTO THE STATE BEHIND IT.
MODEL NUMBERS CLOSE ON TEMPS THROUGH MUCH OF THE PERIOD AND PLAN
TO USE A MAV/MET BLEND AS A GENERAL RULE.
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE REMAINS THE DOMINATE FEATURE OVER THE SOUTHEAST U.S.
THROUGH MUCH OF THE PERIOD. DRY CONDITIONS AND WARMING TEMPERATURES
LOOK TO BE THE RULE. EXTENDED PROGS STILL INDICATING TEMPS WELL
ABOVE NORMAL WITH AFTERNOON HIGHS RUNNING SOME 10 DEGREES ABOVE
BY THE END OF THE WORK WEEK.
&&
.AVIATION...
NAM HAS DONE A GOOD JOB DEPICTING THE LINE OF SHOWERS/ISOLATED TSTMS
DEVELOPING AHEAD OF THE COLD FRONT. SHRA WILL PUSH INTO CSG-ATL
AREA TAF SITES BY 11Z...WITH CIGS IN LOW MVFR BUT BELIEVE THEY WILL
NOT DROP INTO IFR. NAM SHOWING A DRY SLOT WORKING ACROSS THE TAF
SITES THIS AFTERNOON WITH A BREAK IN STORMS BEFORE TSTM POSSIBLE
MAINLY 20-24Z. SHRA SHOULD TAPER OFF BETWEEN 02-04Z. MVFR CIGS
THIS MORNING AND AFTERNOON...WITH SOME VFR POSSIBLE...SATURATED
GROUNDS WILL KEEP MVFR THROUGH THE OVERNIGHT PERIODS. SURFACE FRONT
WILL PUSH THROUGH THE AREA BETWEEN 20Z-21Z...AND WIND WILL SHIFT
FROM SE WITH SUSTAINED 10-12KTS GUSTS TO 22 KTS TO SW 14G20KT.
WINDS WILL CONTINUE TO SHIFT WEST BEHIND THE FRONT AFTER 03Z...WITH
CONTINUED 12G18KTS THROUGH MONDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 65 47 64 41 70 / 80 40 20 10 5
ATLANTA 64 45 53 40 66 / 70 20 10 5 5
BLAIRSVILLE 56 45 46 36 61 / 100 30 20 10 5
CARTERSVILLE 64 45 53 38 66 / 80 20 20 5 5
COLUMBUS 71 47 62 41 70 / 50 20 5 5 5
GAINESVILLE 61 46 53 40 67 / 80 30 20 10 5
MACON 70 46 65 40 72 / 60 40 5 5 5
ROME 65 47 53 40 67 / 80 20 20 5 5
PEACHTREE CITY 66 42 55 38 68 / 60 20 5 5 5
VIDALIA 73 54 68 45 70 / 60 60 10 5 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
49
Hazardous weather outlook, Mar 28, 12:39 PM EST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
139 PM EDT SUN MAR 28 2010
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
139 PM EDT SUN MAR 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING WITH
ISOLATED SEVERE THUNDERSTORMS POSSIBLE.
.SYNOPSIS...
A COLD FRONT WILL APPROACH WEST GEORGIA THIS AFTERNOON...THEN
PUSHING ACROSS NORTH AND CENTRAL GEORGIA DURING THE EVENING HOURS.
.PRIMARY HAZARDS...
DAMAGING WIND AND HAIL WILL BE THE MAIN THREATS ACROSS NORTH AND
CENTRAL GEORGIA. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE....MAINLY
OVER PORTIONS OF EAST CENTRAL GEORGIA DURING THE LATE AFTERNOON AND
EARLY EVENING HOURS.
.DISCUSSION...
AHEAD OF AN APPROACHING COLD FRONT... A BROKEN LINE OF SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS PARTS OF NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING. A WARM...MOIST SOUTHERLY WIND FLOW WILL
INCREASE INSTABILITIES DURING THE AFTERNOON...WITH LIFTED INDICES IN
THE 0 TO -3 RANGE AND CAPES GREATER THAN 500. AS THE LINE OF STORMS
MOVE ACROSS THE AREA... A FEW EMBEDDED THUNDERSTORMS COULD BECOME
SEVERE... MAINLY BETWEEN 4 AND 8 PM WHEN THE INSTABILITIES WILL BE
MORE FAVORABLE FOR STRONG STORM DEVELOPMENT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, Mar 28, 9:26 AM EST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1026 AM EDT SUN MAR 28 2010
GAZ011-019-281515-
1026 AM EDT SUN MAR 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR WIND GUST TO 35 MPH AND FREQUENT
LIGHTNING IN FLOYD AND CHATTOOGA COUNTIES UNTIL 1115 AM EDT...
AT 1025 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 5 MILES WEST OF COOSA...AND MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS OF 35 MPH...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING ARE
LIKELY AS THIS STORM MOVES ACROSS PARTS OF FLOYD AND CHATTOOGA
COUNTIES THROUGH 1100 AM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE COOSA...CHATTOOGAVILLE...HOLLAND...TIDINGS AND
ARMUCHEE.
Special weather statement, Mar 28, 9:29 AM EST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1029 AM EDT SUN MAR 28 2010
GAZ011-019-281515-
1029 AM EDT SUN MAR 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR WIND GUST TO 35 MPH AND FREQUENT
LIGHTNING IN FLOYD AND CHATTOOGA COUNTIES UNTIL 1115 AM EDT...
AT 1025 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 5 MILES WEST OF COOSA...AND MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS OF 35 MPH...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING ARE
LIKELY AS THIS STORM MOVES ACROSS PARTS OF FLOYD AND CHATTOOGA
COUNTIES THROUGH 1100 AM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE COOSA...CHATTOOGAVILLE...HOLLAND...TIDINGS AND
ARMUCHEE.
Special weather statement, Mar 28, 11:32 AM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1232 PM EDT SUN MAR 28 2010
GAZ001-002-281700-
1232 PM EDT SUN MAR 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN SOUTHERN DADE
AND WALKER COUNTIES UNTIL 100 PM EDT...
AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLOUDLAND CANYON STATE PARK...MOVING
NORTHEAST AT 50 MPH.
WIND GUSTS OF 40 MPH AND PEA-SIZED HAIL WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE
LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
19
Special weather statement, Mar 28, 12:53 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 PM EDT SUN MAR 28 2010
GAZ002-011-281815-
153 PM EDT SUN MAR 28 2010
AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLOUDLAND...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS NORTHERN
CHATTOOGA AND SOUTHERN WALKER COUNTIES THROUGH 215 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE MENLO...CLOUDLAND...
SUMMERVILLE...TRION...CENTER POST...SUBLIGNA...LAFAYETTE...
LINWOOD...VILLANOW...SUTTLES MILL AND NAOMI.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
19
Special weather statement, Mar 28, 1:16 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
216 PM EDT SUN MAR 28 2010
GAZ004-281845-
216 PM EDT SUN MAR 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR DIME-SIZED HAIL AND WIND GUSTS
TO 40 MPH IN WHITFIELD COUNTY UNTIL 245 PM EDT...
AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROCKY FACE...MOVING EAST AT 35 MPH.
THIS STORM WILL AFFECT ROCKY FACE...THE NORTH SIDE OF DALTON...AND
DANVILLE.
WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
19
Event by event
20 hail, 2 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Hail, Whitfield
- When
- March 28, 1:25 PM EST to 1:32 PM EST
- Where
- Whitfield County, Rocky Face to Dawnville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.800, -85.030
Several reports of quarter-sized hail were received from the public across the central part of the county from Rocky Face to Dawnville. An amateur radio operator reported a heavy accumulation of hail along U.S. Highway 76 on the north side of Dalton.
Thunderstorm Wind, Whitfield
- When
- March 28, 1:26 PM EST to 1:32 PM EST
- Where
- Whitfield County, Rocky Face to Dawnville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 34.800, -85.030
Amateur radio operators reported that several trees were down across the county, especially across the north part of Dalton.
Hail, Murray
- When
- March 28, 1:50 PM EST to 2:10 PM EST
- Where
- Murray County, 5 mi W of Chatsworth to 6 mi ENE of Crandall
- Measured
- 1.75 in hail
- Property damage
- $45,000
- Reported by
- Public
- Coordinates
- 34.770, -84.858
The public observed golf ball-sized hail near Eton and quarter-sized hail west of Chatsworth. Radar data suggests that at least quarter-sized hail continued east to northeast of Eton to near Conasauga Lake on the eastern border of the county.
Thunderstorm Wind, Murray
- When
- March 28, 1:50 PM EST to 1:55 PM EST
- Where
- Murray County, 1 mi WSW of Cisco to 1 mi E of Cisco
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 34.944, -84.746
The Murray County 911 Center reported that three trees were down in the Cisco area.
Hail, Fannin
- When
- March 28, 2:32 PM EST to 2:37 PM EST
- Where
- Fannin County, 10 mi W of Blue Ridge to Mc Caysville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.870, -84.496
A storm spotter observed quarter-sized hail near Epworth. Radar data suggests that hail of similar size likely continued northeast to near the Tennessee border and the city of McCaysville.
Hail, Carroll
- When
- March 28, 5:02 PM EST to 5:05 PM EST
- Where
- Carroll County, 1.5 mi NNW of Temple to 1.5 mi N of Temple
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.750, -85.040
The public observed penny-sized hail near Temple.
Hail, Putnam
- When
- March 28, 6:00 PM EST to 6:12 PM EST
- Where
- Putnam County, 6 mi SE of Eatonton to 3.41 mi E of Turnwold
- Measured
- 1.75 in hail
- Property damage
- $26,000
- Reported by
- County Official
- Coordinates
- 33.259, -83.306
The Putnam County 911 Center reported golf ball-sized hail approximately six miles southeast of Eatonton. The public observed quarter-sized hail on the Putnam county sided of Reynolds Plantation on Lake Oconee.
Hail, Clayton
- When
- March 28, 6:03 PM EST to 6:08 PM EST
- Where
- Clayton County, 2.9 mi WSW of Lovejoy to 2 mi NE of Lovejoy
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.414, -84.367
The public observed hail ranging in size from dimes to near quarters.
Hail, Henry
- When
- March 28, 6:04 PM EST to 6:09 PM EST
- Where
- Henry County, 4 mi NW of Hampton to 4 mi NNE of Hampton
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.421, -84.329
The Henry County Emergency Management Director relayed a report of penny to nickel-sized hail in the extreme southwest part of the county just north of Hampton.
Hail, Pike
- When
- March 28, 6:20 PM EST to 6:22 PM EST
- Where
- Pike County, 2.1 mi SSW of Molena to 1.8 mi S of Molena
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.992, -84.514
An amateur radio operator observed penny-sized hail in the far southwest corner of the county near the Upson county line, south of Molena.
Hail, Greene
- When
- March 28, 6:28 PM EST to 6:36 PM EST
- Where
- Greene County, 1 mi SW of Siloam to Daniel Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.520, -83.092
The public observed quarter-sized hail in the Siloam area.
Hail, Lamar
- When
- March 28, 6:35 PM EST to 6:54 PM EST
- Where
- Lamar County, Aldora to 2.5 mi N of Johnstonville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.050, -84.180
The public observed a considerable amount of penny to nickel-sized hail in the Barnesville area. The ground was covered in some locations.
Hail, Upson
- When
- March 28, 6:40 PM EST to 6:59 PM EST
- Where
- Upson County, 4 mi SW of Thomaston to The Rock
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.859, -84.379
The Upson County Emergency Management Director reported that dime to nickel-sized hail covered the ground at many locations across the county from southwest of Thomaston to The Rock. The most significant reports of hail were received from the northeast part of the county between Thomaston and The Rock.
Hail, Taliaferro
- When
- March 28, 6:41 PM EST to 6:44 PM EST
- Where
- Taliaferro County, 1.5 mi WNW of Lyneville to Carters Grove
- Measured
- 1.75 in hail
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.638, -82.954
The public observed golf ball-sized hail in the far northern part of the county between Lyneville and Carters Grove.
Hail, Wilkes
- When
- March 28, 6:44 PM EST to 7:06 PM EST
- Where
- Wilkes County, 3.7 mi WNW of Tyrone to 1.9 mi NW of Delhi
- Measured
- 1.75 in hail
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 33.691, -82.930
The Wilkes County Emergency Management Director relayed reports of golf ball-sized hail from the Rayle area. Radar data suggests that quarter to golf ball-sized hail likely fell from just west-northwest of Tyrone along the Taliaferro county line, where golf ball-sized hail was also observed, to the northeast corner of the county, just north of Delhi.
Hail, Cherokee
- When
- March 28, 7:00 PM EST to 7:03 PM EST
- Where
- Cherokee County, 2 mi WSW of Canton to 0.28 mi WNW of Canton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.219, -84.512
The public observed penny-sized hail on Georgia Highway 140 near East Cherokee Street in the Canton area.
Hail, Warren
- When
- March 28, 7:50 PM EST to 8:06 PM EST
- Where
- Warren County, 3.5 mi E of Jewell to 3.3 mi NE of Reese
- Measured
- 1.25 in hail
- Reported by
- County Official
- Coordinates
- 33.300, -82.719
The Warren County 911 Center relayed a report of half dollar-sized hail from the far southern part of the county.
Hail, Glascock
- When
- March 28, 7:54 PM EST to 7:59 PM EST
- Where
- Glascock County, 5 mi NW of Gibson to 5.5 mi N of Gibson
- Measured
- 1.25 in hail
- Reported by
- County Official
- Coordinates
- 33.281, -82.661
The Glascock County 911 Center relayed a report of half-dollar-sized hail from the far northern part of the county near the Warren county line.
Hail, Putnam
- When
- March 28, 7:56 PM EST to 7:59 PM EST
- Where
- Putnam County, 4 mi SE of Warfield to 5 mi ESE of Warfield
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 33.259, -83.331
A storm spotter observed golf ball-sized hail in the southeast part of the county, southeast of Warfield.
Funnel Cloud, Warren
- When
- March 28, 8:22 PM EST to 8:24 PM EST
- Where
- Warren County, 3.6 mi ENE of Jewell to 5 mi ENE of Jewell
- Reported by
- Public
- Coordinates
- 33.320, -82.722
The public observed a funnel cloud in the Beall Springs area in far southwestern Warren county. A tornado warning was in effect at the time and there was clear indication of a strong circulation on the Doppler radar.
Hail, Hancock
- When
- March 28, 8:46 PM EST to 9:01 PM EST
- Where
- Hancock County, 1 mi N of Devereux to 3 mi NW of Sparta
- Measured
- 1.75 in hail
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.234, -83.080
The Hancock County Emergency Management Director relayed a report of golf ball-sized hail from the western part of the county, northwest of Sparta. The public observed golf ball-sized hail just north of Devereux, also in western Hancock county.
Hail, Jones
- When
- March 28, 9:06 PM EST to 9:24 PM EST
- Where
- Jones County, Round Oak to 2 mi N of Gray
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.100, -83.620
The public observed penny-sized hail in the Gray area. Radar data suggests that similar size hail likely fell from two separate storms, one that tracked across the far northern part of the county near Round Oak and another that tracked across the central part of the county later, just north of Gray.
Hail, Bibb
- When
- March 28, 9:11 PM EST to 9:15 PM EST
- Where
- Bibb County, 7 mi NW of Macon to Arkwright
- Measured
- 1.75 in hail
- Property damage
- $125,000
- Reported by
- Public
- Coordinates
- 32.892, -83.735
Several reports of hail ranging in size from pennies to golf balls were received from the public and one trained storm spotter from the far north and northeast part of the county, near Lake Wildwood and Wesleyan.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Carolina, March 28 to 29, 20102 deaths · 5 injured · $13 million · EF3 · 12 events
- Tornadoes and Hail in South Carolina, March 28, 20101 injured · $1.3 million · EF2 · 8 events
- Flooding and Heavy Rain in Connecticut, March 28 to 31, 20101 injured · $11 million · 21 events
- Tornadoes and Hail in North Carolina, March 28, 2010$1.6 million · EF1 · 13 events
- Hail and Damaging Winds in South Carolina, March 28, 20102 injured · $55,000 · 1.75 in hail · 31 events
- Heavy Rain in Virginia, March 28 to 29, 201052 events
- Damaging Winds in Alabama, March 28, 2010$37,000 · 56 kt wind · 6 events
- Flooding and Heavy Rain in New York, March 28 to 31, 201021 events
- Flooding in Virginia, March 28 to 29, 201021 events
- Tornado and Flash Flooding in Virginia, March 28 to 29, 2010$15,000 · EF0 · 3 events
- Flash Flooding and Hail in North Carolina, March 28 to 29, 2010$1,000 · 1.75 in hail · 9 events
- High Wind in Montana, March 28 to 29, 201061 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221387, 221390, 221396, 221398, 221411, 222214, 221422, 221702, 221704, 221710, 221708, 221912, 221712, 221709, 221711, 222212, 222152, 222155, 221915, 221914, 222146, 222168, 222163.